Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 20, 2001, 2:53 PM EDT for Franklin County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2001, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 20, 2001, 3:50 PM EDT
- In force
- 57 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Franklin County, NY
The radar
The Burlington radar (KCXX), 91 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 201854 SVRBTV NYC033-202000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 253 PM EDT MON AUG 20 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NEW YORK * UNTIL 350 PM EDT * AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF DICKINSON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DICKINSON AROUND 250 PM EDT NEAR WEST BANGOR AROUND 300 PM EDT NEAR MALONE AROUND 320 PM EDT NEAR CONSTABLE AROUND 330 PM EDT NEAR TROUT RIVER AROUND 340 PM EDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK INDOOR SHELTER...AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:29 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 20, 10:29 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1029 AM EDT MON AUG 20 2001 UPDATE TO ZONES THIS MORNING. UPPER LOW STILL CRANKING AWAY TO OUR WEST...WITH SERIES OF VORT LOBES MOVING AROUND IT. FIRST ONE CAME THROUGH SAINT LAWRENCE/FRANKLIN COUNTIES...AND SHOWERS/THUNDERSTORMS PERSIST IN FRANKLIN COUNTY NY. DIFFICULT TO SPLIT UP NRN NY ZONE GROUPINGS TO ACCOUNT FOR RAINFALL...SO JUST BROAD BRUSHED IT A BIT AND ADDED A THIS MORNING GROUP TO NRN NY ZONES SAYING SHWRS AND TSTMS TAPERING OFF. DONT THINK ERN VT HAS MUCH CHANCE OUT OF THIS FIRST ROUND. STABLE MARINE LAYER ON LOW LVL EASTERLY FLOW PRETTY WELL ENTRENCHED OVER EASTERN VT. NEXT WEATHER MAKER FOR THE FCST AREA IS A SECOND VORT MAX TO APPROACH AREA LATE AFTERNOON/EARLY EVENING. AHEAD OF THIS A DRY SLOT ON WATER VAPOR IMAGE SHOWS DRYING MID/UPPER LEVEL DRYING... ALTHOUGH SFC OBS TO WEST INDICATE PLENTY OF LOW LEVEL MOISTURE/CLOUDS. EVEN WITH LIMITED SUNSHINE EXPECT US TO DESTABILIZE...WITH 06Z MESOETA RUN SHOWING CAPES OVER 1000 J/KG THIS EVENING. EASTERN VT MAY GET SOME ELEVATED CONVECTION LATER TODAY... BUFKIT SOUNDING SHOWING LOW LEVEL STABILITY CONTINUES THROUGH THE EVENING...BUT MOISTURE AND INTABILITY EXTENDS ABOVE STABLE BNDRY LAYER. BOTTOM LINE...PUT IN SHWRS/TSTMS TAPERING OFF THIS AM IN NY ZONES... THEN MOCLDY WTH LATE DAY SHWRS/TSTMS LIKELY ALL OF FCST AREA. NO CHANGES TO TEMPS. WORK ZONES ALREADY OUT. .BTV...NONE. HANSON
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.